Reactions 1704, p371 - 2 Jun 2018
Gastrointestinal bleeding: case report
In a case series of three patients, a woman [age at the
reaction onset not stated] was described who developed upper
gastrointestinal bleeding during treatment with warfarin for
deep vein thrombosis (DVT) and antiphospholipid syndrome
[dosage, route and outcome not stated].
The woman was diagnosed with DVT in the right femoral
vein at 28 years of age, following a third miscarriage in
February 1999. She also had antiphospholipid syndrome.
Subsequently, she started receiving warfarin treatment.
Antiphospholipid antibody IgG first became negative in
July 2005. After 124 months of anticoagulation, in April 2010,
she developed upper gastrointestinal bleeding.
Therefore, warfarin was discontinued due to the ADR. The
woman decided to stop warfarin permanently. During the
follow-ups, no new thrombotic events occurred.
Author comment: "Our second case who presented with
recurrent miscarriage and DVT had an upper gastrointestinal
bleeding 124 months after anticoagulation. We stopped
warfarin until the bleeding risk was controlled, but the patient
made a personal decision to halt warfarin."
Hindilerden F, et al. Could anticoagulation or antiaggregation treatment be ceased
in patients with primary antiphospholipid syndrome when antiphospholipid
antibodies become persistently negative?. JCR: Journal of Clinical Rheumatology
23: 350-353, No. 6, Sep 2017. Available from: URL: http://doi.org/10.1097/
RHU.0000000000000538 - Turkey
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved